Conn. teen suffers apparent overdose on fentanyl-laced pot at high school

0
68
Conn. teen suffers apparent overdose on fentanyl-laced pot at high school

A teen at a Connecticut high school had suffered an apparent drug overdose from fentanyl-laced marijuana, police said.

The 16-year-old student at Bloomfield High School overdosed early Thursday, Bloomfield police said Monday.

Cops found the 16-year-old student in the school’s security office, suffering from an apparent drug overdose that investigators believe was caused by marijuana laced with fentanyl.

The teen was given “multiple doses” of a drug to help reverse the effects of a potential opioid overdose before being taken to a hospital for further observation, police said.

“The investigation remains active,” Bloomfield police said in a statement.

The student, whose gender was not released, was later released from the hospital Thursday afternoon, the Hartford Courant reported.

Investigators believe the overdose was caused by marijuana laced with fentanyl.
Investigators believe the overdose was caused by marijuana laced with fentanyl.
WFSB

The suspected fentanyl-laced marijuana used by the student has been sent to a state lab for testing, the Courant reported.

The incident came just weeks after a 13-year-old student died on Jan. 15 after overdosing on fentanyl at a Hartford middle school.

In September, Connecticut’s Division of Scientific Services was among the first agencies nationwide to confirm the presence of fentanyl in marijuana following an overdose in Plymouth, according to the newspaper.

The overdose comes after another Connecticut teenager overdosed on fentanyl and died at a Hartford school in January.
The overdose comes after another Connecticut teenager overdosed on fentanyl and died at a Hartford school in January.
WFSB

Fentanyl-laced pot was suspected in dozens of cases in Connecticut last year, but just one involved two non-fatal overdoses confirmed to have marijuana laced with the powerful opioid, state health officials told the Courant.

In that case, the laced pot may have been unintentionally contaminated, state health officials said.

The school’s principal, meanwhile, told parents Thursday that a medical emergency led to a shelter-in-place order inside the building, the newspaper reported.

Bloomfield Councilwoman Suzette DeBeatham-Brown said she was troubled by the latest in-school overdose.

“As a mother, my heart aches,” DeBeatham-Brown told WTIC. “There’s been too much of this in the news. I can only imagine what their parents is going through.”

DeBeatham-Brown said it might be time for school staffers and parents alike to have “uncomfortable conversations” with their children about the deadly synthetic opioid that’s up to 100 times stronger than morphine.

“But very honest, let them know what the ramifications are,” she said. “I remember when there was a lot of overdoses in the city a long time ago, but it wasn’t young people. These were older people — still sad, still tragic — but now it’s affecting our babies.”

The boy who died on Jan. 15 after collapsing in the gymnasium at the Sports and Medical Science Academy in Hartford has not been identified due to his age. Police have said he had about 100 bags of fentanyl stashed away in his bedroom.

Source link